Maxine Carter asked...
I have very high blood pressure.
I have very high blood pressure. I have been given tablets for this but can only take them in the lower doses because the higher dose makes me feel sick and not very well and I am unable to eat anything.
It is common for people to have some side-effects from medications, but it is usually possible to find one that suits. There are many different types of blood pressure tablets, so it is really worth trying all of them until your blood pressure is controlled. You may need a combination of more than one tablet to gain control. You may be able to reduce your blood pressure a little bit by losing weight, reducing alcohol intake, taking exercise, reducing salt intake and reducing stress. If those measures don't reduce your blood pressure, then medications are the only way to lower it and to reduce your long term risk of future illnesses such as heart attack and stroke.